Community & Public Affairs Section : Media Releases | Media Spokespersons | Published Freedom of Information Requests | Journalism Students

Police Warn Drug Users Following Spike In Overdoses

Vancouver Police and emergency service providers are advising drug users to exercise caution following a spike in overdoses resulting from suspected tainted heroin.

Between 7:30 and 8:30 p.m. today, police were advised of six overdoses resulting from a toxic mix of heroin. Local service providers advised of an additional ten overdoses throughout the day.

The ingested drugs were pink in colour. The toxic substance has yet to be determined, but it is suspected that fentanyl may be the cause.

Drug users are reminded to exercise caution when taking non regulated narcotics.

  • Don’t use alone
  • Start with a small amount
  • Learn about naloxone (Narcan)

Fentanyl may be hiding in the drugs you’re using. For more information about fentanyl and resources in your area, please visit knowyoursource.ca.